MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson and johnson vision has been submitted.
 
Event or Problem Description
It was reported that the monofocal intraocular lens (model aab00, +22.0 diopter) was explanted from patient¿s right eye because of patient experiencing blurry vision.There was no incision enlargement, no vitrectomy performed during this procedure.The replacement lens used was a model zxr00 +24.5 diopter.Patient was doing good post exchange.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/10/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under 12x microscope magnification was performed by a qualified final inspection manufacturing specialist.There were pits at the posterior side of the optic area.This type of reject is acceptable as per hb0017 ¿cosmetic specification of acrylic one-piece lenses¿.No other cosmetic abnormalities found on the lens.Lens was further measured as per tm4759 rev.01 - dimensional measurement of returned complaint sample, and all measurements (haptic width, optic diameter, overall diameter and haptic thickness) were within specification.Complaint event is not confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7975803
Report Number3011852734-2018-00192
Device Sequence Number1739072
Product Code HQL
UDI-Device Identifier05050474548701
UDI-Public(01)05050474548701(17)220512
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model NumberAAB00
Device Catalogue NumberAAB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer11/01/2018
10/25/2020
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/28/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Date Report Sent to FDA01/01/2005